Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A global existence theorem for a nonautonomous differential equation in a Banach space


Authors: David Lowell Lovelady and Robert H. Martin
Journal: Proc. Amer. Math. Soc. 35 (1972), 445-449
MSC: Primary 34G05
DOI: https://doi.org/10.1090/S0002-9939-1972-0303035-5
MathSciNet review: 0303035
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that X is a real or complex Banach space and that A is a continuous function from $ [0,\infty ) \times X$ into X. Suppose also that there is a continuous real valued function $ \rho $ defined on $ [0,\infty )$ such that $ A(t, \cdot ) - \rho (t)I$ is dissipative for each t in $ [0,\infty )$. In this note we show that, for each z in X, there is a unique differentiable function u from $ [0,\infty )$ into X such that $ u(0) = z$ and $ u'(t) = A(t,u(t))$ for all t in $ [0,\infty )$. This is an improvement of previous results on this problem which require additional conditions on A.


References [Enhancements On Off] (What's this?)

  • [1] W. A. Coppel, Stability and asymptotic behavior of differential equations, D. C. Heath, Boston, Mass., 1965. MR 32 #7875. MR 0190463 (32:7875)
  • [2] J. Dieudonné, Foundations of modern analysis, Pure and Appl. Math., vol. 10, Academic Press, New York, 1960. MR 22 #11074. MR 0120319 (22:11074)
  • [3] J. V. Herod, A pairing of a class of evolution systems with a class of generators, Trans. Amer. Math. Soc. 157 (1971), 247-260. MR 0281059 (43:6778)
  • [4] E. Hille and R. S. Phillips, Functional analysis and semi-groups, rev. ed., Amer. Math. Soc. Colloq. Publ., vol. 31, Amer. Math. Soc., Providence, R.I., 1957. MR 19, 664. MR 0089373 (19:664d)
  • [5] D. L. Lovelady, A functional differential equation in a Banach space, Funk. Ekvac. 14 (1971), 111-122. MR 0304754 (46:3886)
  • [6] R. H. Martin, Jr., A global existence theorem for autonomous differential equations in a Banach space, Proc. Amer. Math. Soc. 26 (1970), 307-314. MR 41 #8791. MR 0264195 (41:8791)
  • [7] -, Differential equations on closed subsets of a Banach space, Trans. Amer. Math. Soc. (to appear). MR 0402224 (53:6045)
  • [8] G. F. Webb, Nonlinear evolution equations and product stable operators on Banach spaces, Trans. Amer. Math. Soc. 155 (1971), 409-426. MR 0276842 (43:2582)
  • [9] -, Product integral representation of time dependent nonlinear evolution equations in Banach spaces, Pacific J. Math. 32 (1970), 269-281. MR 0257834 (41:2483)
  • [10] -, Continuous nonlinear perturbations of linear accretive operators in Banach spaces, J. Functional Analysis (to appear). MR 0361965 (50:14407)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34G05

Retrieve articles in all journals with MSC: 34G05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0303035-5
Keywords: Nonautonomous differential equations, dissipative operators, global existence theorems, an application of nonlinear semigroups
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society